What Aerius Dual Action is used for and how to use it
Россия
  • Россия
  • Украина

Aerius Dual Action - Consumer Medicine Information

Manufacture: Bayer
Country: Canada
Condition: Allergic Rhinitis, Seasonal Allergic Conjunctivitis, Urticaria
Class: Antihistamines
Form: Tablets
Ingredients: desloratadine, pseudoephedrine sulfate, citric acid anhydrous, corn starch, edetate disodium, dye (FD&C Blue No. 2 Aluminum Lake), hypromellose, povidone, magnesium stearate, microcrystalline cellulose, silicon dioxide, stearic acid

2.5 mg desloratadine and
120 mg pseudoephedrine sulfate / tablet

About this medication

What the medication is used for

AERIUS DUAL ACTION 12 HOUR provides:

  • Fast, long-acting and effective relief from multiple nasal and non-nasal symptoms of seasonal allergies (trees, grass, pollen and ragweed) including: sinus pressure, runny, congested/stuffy and itchy nose, sneezing; swollen, itchy, burning, watery and red eyes; itching of the ears or throat or palate; and allergic cough when these are also accompanied by nasal and sinus congestion.

Take AERIUS DUAL ACTION 12 HOUR if you desire the nasal and sinus decongestant relief of pseudoephedrine in addition to the antihistaminic, anti-allergic and anti-inflammatory relief provided by desloratadine.

What it does

AERIUS DUAL ACTION 12 HOUR is a product proven to work in multiple ways. Its’ anti-allergic action and anti-inflammatory properties provide a multi defense against allergy symptoms.

AERIUS DUAL ACTION 12 HOUR has a long-acting antihistamine that blocks the action of histamine. Its anti-inflammatory property also helps by reducing swelling and related symptoms such as nasal congestion, redness and hives.

AERIUS DUAL ACTION 12 HOUR also contains a nasal decongestant – it relieves nasal and sinus congestion by constricting the blood vessel in the lining of the nose and sinuses.

Symptom relief begins on the first day of treatment with AERIUS DUAL ACTION 12 HOUR and lasts for 12 hours after each dose.

When it should not be used

AERIUS DUAL ACTION 12 HOUR should not be used:

  • if you are allergic to desloratadine, loratadine or to any of the other product ingredients (See What the non-medicinal ingredients are).
  • if you have experienced side effects with oral decongestants in the past
  • if you are taking a MAO inhibitor or stopped taking one less than two weeks ago
  • if you have heart disease
  • if you have thyroid disease
  • if you have a form of glaucoma which causes rapid increase in eye pressure
  • if you have urinary retention
  • if you have severe hypertension

AERIUS DUAL ACTION 12 HOUR is not recommended if you are pregnant or nursing.

What the medicinal ingredient is

  • Desloratadine
  • Pseudoephedrine sulfate

What the non-medicinal ingredients are

Citric acid anhydrous, corn starch, edetate disodium, dye (FD&C Blue No. 2 Aluminum Lake), hypromellose, povidone, magnesium stearate, microcrystalline cellulose, silicon dioxide, stearic acid.

What dosage forms it comes in:

Bi-layer tablets – containing desloratadine for immediate release in one layer and pseudoephedrine sulfate for extended release in the other layer.

Warning and precautions

Serious Warnings and Precautions
  • Do not use if you have severe liver or kidney disease

BEFORE you use AERIUS DUAL ACTION 12 HOUR talk to your doctor or pharmacist if you:

  • have a stomach condition
  • you have liver or kidney disease
  • you have problems with your prostate or urinating
  • have diabetes
  • plan to become pregnant
  • have any of the conditions listed in the section “AERIUS DUAL ACTION 24 HOUR should not be used.”

Use with caution if you are aged 65 or older.

Do not use with other over the counter antihistamines and decongestants.

Discontinue use 24 hours prior to surgery.

Do not use 48 hours prior to skin test

Of interest to athletes: Treatment with pseudoephedrine could lead to positive doping tests.

Interactions whith medication

AERIUS DUAL ACTION 12 HOUR may affect the way other medicines work, and other medicines may affect how AERIUS DUAL ACTION 12 Hour works.

If you are taking any medication, it is important to ask your doctor or pharmacist before taking this medicine

Proper use of this medication

Usual dose

Adults and children 12 years of age and over: one tablet twice a day, every 12 hours.

  • May be taken with or without food.
  • Do not crush, break or chew the tablet. Swallow whole with water.
  • If you cannot swallow tablet contact your doctor or pharmacist you may need a different medicine.
  • Limit treatment to 14 days.

Overdose

In case of overdose, contact your Poison Control Centre, doctor or pharmacist immediately, even if there are no symptoms.

Missed Dose:

If you miss taking your dose on time, do not worry: take your dose when you remember. Do not exceed more than one dose in 12 hours.

Side effects and what to do about them

Along with its desired effects, AERIUS DUAL ACTION 12 HOUR may cause undesirable effects.

Side effects that may occur include unable to sleep, headache and dry mouth.

Tell your doctor if you have any side effect that bothers you or that does not go away.

Serious side effects, how often they happen and what to do about them

Symptom / effect Talk with your
doctor or
pharmacist
Stop taking drug and call your doctor or pharmacist
Only
if
severe
In all
cases
Rare Allergic reaction (rash, difficulty in breathing)
Very Rare Fast heart rate or heart palpitations
Restlessness with increased body movement
Seizures
Liver dysfunction - i.e. inflammation of the liver (appearance of jaundice - yellowing of the skin)

This is not a complete list of side effects. For any unexpected effects while taking AERIUS DUAL ACTION 12 HOUR, contact your doctor or pharmacist.

How to store it

Store between 15 and 30°C.
Protect from excessive moisture

Protect from light.

Keep blister package in outer carton

Keep out of reach of children.

Reporting side effects

You can help improve the safe use of health products for Canadians by reporting serious and unexpected side effects to Health Canada. Your report may help to identify new side effects and change the product safety information.

3 ways to report:

  • Online at MedEffect;
  • By calling 1-866-234-2345 (toll-free);
  • By completing a Consumer Side Effect Reporting Form and sending it by:
    • Fax to 1-866-678-6789 (toll-free), or
    • Mail to: Canada Vigilance Program
      Health Canada,Postal Locator 0701E
      Ottawa, ON K1A 0K9

Postage paid labels and the Consumer Side Effect Reporting Form are available at MedEffect.

NOTE: Contact your health professional if you need information about how to manage your side effects. The Canada Vigilance Program does not provide medical advice.

More information

This document plus the full product monograph, prepared for health professionals can be found at:
http://www.Bayer.ca